Aa
A
A
A
Close
Weight Loss Alternatives Community
7.2k Members
Avatar universal

A new question

Hello,

I'm new here, and I just posted on another thread.  After reading a litttle more, I saw that I could just post my own question.

I just started on topamax for bulimia and wellbutrin for depression.  I asked the dr. if I could take the wellbutrin because I knew one of the side effects could be loss of appetite.  She reluctantly let me have it, but I'm pretty sure she's going to take me off.  Its not helping my depression (though its only been a week).  Topamax has been shown in studies to be helpful for bulimia.

Its only been a week for me, and I have had a reduction in appetite.  I don't know if any of you are bulimic, but if you are, you know that it doesn't matter if you're hungry or not, you just eat.  So the topamax is helping somewhat.  I'm taking 50mg at night and 25mg in the am.  I'm so tired.  And I'm retaining water like there's no tomorrow.

My questions are this: will the tiredness go away?  And is retaining water one of the side effects?  Also, If you lost weight with Topamax, when did you notice?  Did you loose weight because you just ate less?

Thank you.
2 Responses
Avatar universal
Hey there I didn't loose any weight until I reached the 200mg dose (100 am 100 pm) of topamax in fact I gained on the lower doses... (could have been water) once I reached the higher doses my appetite went away and so did my bulimia! I just wasn't hungry all my sugar and carbon cravings went away so I could make good choices, and I was fuller quicker.  

It is so easy to eat 1200 calories a day and that's how I'm loosing, but I'm just starting out its possible theres more going on behind the scenes in the ol body.

It's a miracle drug so worth the side effects I feel like a normal human again. Not obsessed with food or thinking about food all the time Have lost 4kg in a week.

SW 80kg
CW 76kg
1 Comments
Hello! It’s great to finally locate a recent comment on here. I just started Topamax a couple weeks ago to basically help me lose weight I’ve gained after taking numerous other antidepressants i.e. Seroquel, Wellbutrin, Lithium, etc. So far I can tell a marked improvement in hunger control but the diarrhea is ridiculous. Everyday, multiple times and always regardless of what I eat. I’m beginning to wonder if it’s ever going to end and thought I’d seek your advice. Did you ever suffer through anything like this? Thanks so much in advance!
Avatar universal
Hey there, yes I did! It was mostly when I ate carbs (spaggetti mainly) once I started cutting down on those it went away :) :)
Have an Answer?
Top Healthy Living Answerers
Avatar universal
Arlington, VA
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
14 super-healthy foods that are worth the hype
Small changes make a big impact with these easy ways to cut hundreds of calories a day.
Forget the fountain of youth – try flossing instead! Here are 11 surprising ways to live longer.
From STD tests to mammograms, find out which screening tests you need - and when to get them.
Tips and moves to ease backaches
Here are 12 simple – and fun! – ways to boost your brainpower.